Alert archive / Arizona / Tornado Warnings in 2010
Tornado Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Oct 6, 2010, 1:58 AM MST for Coconino County, Gila County, Arizona. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2010, 1:58 AM MST (08:58 UTC)
- Expired
- Oct 6, 2010, 2:15 AM MST
- In force
- 17 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 6 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 2:05 AM MST | TSTM WND DMG | 5 Ne Clints Well, AZ | TREES DOWN...HIGHWAY 87 BETWEEN MILE MARKER 296 AND 298... POSSIBLE TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
253 WFUS55 KFGZ 060858 TORFGZ AZC005-007-060915- /O.NEW.KFGZ.TO.W.0002.101006T0858Z-101006T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 158 AM MST WED OCT 6 2010 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * TORNADO WARNING FOR... EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... EXTREME SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 215 AM MST * AT 153 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF CLINTS WELL...OR 15 MILES NORTH OF PAYSON...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... MILEPOST 295 ON SR 87 BY 205 AM MST... MILEPOST 300 ON SR 87 BY 215 AM MST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR THIS STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3469 11129 3461 11112 3442 11124 3448 11139 TIME...MOT...LOC 0858Z 207DEG 31KT 3450 11127 $$
1 follow-up statement
897 WWUS55 KFGZ 060916 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 216 AM MST WED OCT 6 2010 AZC005-007-060925- /O.EXP.KFGZ.TO.W.0002.000000T0000Z-101006T0915Z/ GILA AZ-COCONINO AZ- 216 AM MST WED OCT 6 2010 ...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL COCONINO AND EXTREME NORTHWESTERN GILA COUNTIES HAS EXPIRED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTH OF MILEPOST 298 ON STATE HIGHWAY 87. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. THE STORM THAT SPAWNED THIS WARNING MAY STILL CONTAIN SMALL HAIL...GUSTY WINDS...AND BRIEFLY HEAVY RAIN. && LAT...LON 3469 11129 3461 11112 3442 11124 3448 11139 TIME...MOT...LOC 0915Z 207DEG 31KT 3463 11119 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Oct 5, 8:55 PM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Oct 5, 8:55 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST TUE OCT 5 2010 .SYNOPSIS...MOIST SOUTHERLY FLOW...INSTABILITY...AND LOW PRESSURE CENTERED OVER SOUTHERN CALIFORNIA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH WEDNESDAY EVENING. THE HIGHEST POTENTIAL FOR STRONGER THUNDERSTORMS AND HEAVY RAIN AFTER THIS EVENING WILL BE AGAIN LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. THE CURRENT LOW WILL THEN HEAD EASTWARD BY THURSDAY...LEAVING BEHIND MUCH DRIER WEATHER...AND SLIGHTLY BELOW AVERAGE DAYTIME TEMPERATURES. && .DISCUSSION...UPPER LOW OVER SOUTHERN CALIFORNIA CONTINUES TO REMAIN NEARLY STATIONARY TONIGHT. A RIBBON OF DEEP MOISTURE AND MODEST INSTABILITY IS LOCKED IN PLACE OVER CENTRAL ARIZONA...ALONG WITH 40 KNOT UPSLOPE WINDS...AND DECENT SHEAR. THE FIRST S/WV AND ASSOCIATED JET THAT BROUGHT ACTIVE WEATHER TO THE AREA EARLIER TODAY HAS MOVED WELL NORTH OF ARIZONA. A SECONDARY CONVECTIVE OUTBREAK OVER TUCSON WILL MOVE INTO OUR CWA SHORTLY...AND WILL AFFECT CENTRAL PORTIONS OF THE CWA FOR SEVERAL HOURS. AFTER A BRIEF PAUSE AROUND MIDNIGHT...ONE LAST JET STREAK WILL ENTER THE WEST COAST AROUND THE LOW...AND MOVE INTO ARIZONA WITH A MORE ZONAL ORIENTATION. THIS WILL BRING ANOTHER ROUND OF ACTIVE WEATHER TO THE CWA WEDNESDAY MORNING THROUGH EARLY AFTERNOON. BY LATE IN THE DAY WEDNESDAY AND INTO THURSDAY...THE LOW WILL START MOVING EAST. DRIER AND MORE STABLE AIR TO THE SOUTH OF THIS SYSTEM WILL QUICKLY MOVE INTO OUR AREA...WITH SHOWERS RAPIDLY DECREASING. WE HAVE SENT OUT MINOR UPDATES TONIGHT FOR CURRENT CONDITIONS...ALL ELSE LOOKS GOOD. && .AVIATION...FOR THE 06Z PACKAGE...SCT TO NMRS SHRA/TSRA WILL CONTINUE MAINLY EAST OF A KGCN-KPRC-KPAN LINE...SLOWLY DIMINISHING OVERNIGHT. SCT TO NMRS SHRA/TSRA WILL REDEVELOP AFT 15Z. LOCAL IFR CONDITIONS WITH HAIL AND WIND GUSTS IN EXCESS OF 40 KT ARE LIKELY NEAR STRONGER STORMS...OTHERWISE...NON-CONVECTIVE DAYTIME WINDS WILL BE S-SW AT 10 TO 15 KTS GUSTING TO 25 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................PETERSON AVIATION....................LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 5, 3:32 PM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST SAT OCT 30 2010 AZZ004>018-037>040-310700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST SAT OCT 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL MOVE ACROSS THE SOUTHWEST TODAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE STRONG AND GUSTY WINDS. WINDS ARE EXPECTED TO INCREASE LATER THIS MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH BY THIS AFTERNOON. AREAS OF BLOWING SAND ARE POSSIBLE ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW...ALONG HIGHWAY 89 NORTH OF FLAGSTAFF...AND HIGHWAY 160 ACROSS THE NAVAJO NATION. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHERN ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 6, 12:55 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1255 AM MST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HAIL 1 NE PAYSON 34.25N 111.31W
10/05/2010 E1.75 INCH GILA AZ TRAINED SPOTTER
MAJORITY OF HAIL MEASURED IN THE 1.25 INCH RANGE...
LARGEST STONE AT 2.25.
&&
EVENT NUMBER FGZ1000198
41The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 19 min |
| Oct 5, 9:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Oct 5, 10:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 5, 11:04 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 6, 12:34 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 26 min |
| Oct 6, 1:08 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 22 min |
| Oct 6, 1:33 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 12 min |
| Oct 6, 2:17 AM MST | Areal Flood Advisory | FGZ | Coconino | 118 min |
| Oct 6, 3:40 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Oct 6, 4:00 AM MST | Tornado Warning | FGZ | Yavapai | 45 min |
| Oct 6, 4:38 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 37 min |
| Oct 6, 5:07 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 38 min |
| Oct 6, 5:30 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 5:59 AM MST | Tornado Warning | FGZ | Coconino | 46 min |
| Oct 6, 6:36 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 39 min |
| Oct 6, 6:53 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 22 min |
| Oct 6, 6:58 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Oct 6, 7:18 AM MST | Tornado Warning | FGZ | Coconino | 27 min |
| Oct 6, 7:31 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 7:33 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 27 min |
| Oct 6, 7:42 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Oct 6, 7:46 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 8:06 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Oct 6, 8:06 AM MST | Tornado Warning | FGZ | Coconino | 39 min |
| Oct 6, 8:14 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 46 min |
| Oct 6, 8:19 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Oct 6, 8:19 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 6, 8:29 AM MST | Tornado Warning | FGZ | Yavapai | 46 min |
| Oct 6, 8:32 AM MST | Tornado Warning | FGZ | Yavapai | 28 min |
| Oct 6, 8:49 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 6, 8:53 AM MST | Tornado Warning | FGZ | Coconino | 37 min |
| Oct 6, 9:00 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 9:05 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 25 min |
| Oct 6, 9:25 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Oct 6, 9:30 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 9:43 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 32 min |
| Oct 6, 10:00 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Oct 6, 10:08 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Oct 6, 10:13 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 62 min |
| Oct 6, 10:14 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 46 min |
| Oct 6, 10:32 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 43 min |
| Oct 6, 10:35 AM MST | Tornado Warning | FGZ | Yavapai | 40 min |
| Oct 6, 10:51 AM MST | Tornado Warning | FGZ | Coconino | 39 min |
| Oct 6, 11:01 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 29 min |
| Oct 6, 11:15 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Oct 6, 11:24 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 41 min |
| Oct 6, 11:29 AM MST | Tornado Warning | FGZ | Coconino | 31 min |
| Oct 6, 11:34 AM MST | Tornado Warning | FGZ | Coconino, Yavapai | 26 min |
| Oct 6, 12:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 44 min |
| Oct 6, 12:09 PM MST | Tornado Warning | FGZ | Coconino | 36 min |
| Oct 6, 12:11 PM MST | Tornado Warning | FGZ | Coconino | 34 min |
| Oct 6, 12:16 PM MST | Tornado Warning | FGZ | Coconino, Yavapai | 29 min |
| Oct 6, 12:47 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Oct 6, 1:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Oct 6, 1:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 43 min |
| Oct 6, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 36 min |
| Oct 6, 2:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 19 min |
| Oct 6, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 14 min |
Nearby
Tornado Warnings in Arizona, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.